Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 123, NWS Austin/San Antonio, TX

May 7, 2007Val Verde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 7, 2007, 6:10 AM CDT for Val Verde County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 7, 2007, 6:10 AM CDT (11:10 UTC)
Expired
May 7, 2007, 10:00 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 8:30 AM CDTFLASH FLOOD9 Sw Juno, TXLOW WATER CROSSINGS FLOODED AROUND HUDSPETH RIVER RANCH.
May 7, 8:30 AM CDTFLASH FLOODComstock, TXHIGHWAYS 1024 AND 163 CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 11.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4107 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 071111
FFWEWX
TXC465-071500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 AM CDT MON MAY 7 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...JUNO...COMSTOCK...

* UNTIL 1000 AM CDT

* AT 605 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT  
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM THUNDERSTORMS OVER THE WARNED AREA. CONTINUAL TRAINING 
OF THUNDERSTORMS NORTHWARD ACROSS CENTRAL PORTIONS OF VAL VERDE
COUNTY WILL PRODUCE FLASH FLOODING ACROSS THIS AREA. DOPPLER         
RADAR ESTIMATES FROM 2 TO 3 INCHES OF RAIN PER HOUR WITHIN THE 
HEAVIER STORMS.  

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER 
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2958 10165 2917 10113 3033 10088 3033 10140

$$
3 follow-up statements
000 
WGUS74 KEWX 071150
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
650 AM CDT MON MAY 7 2007

TXC465-071500-
VAL VERDE TX-
650 AM CDT MON MAY 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR VAL
VERDE COUNTY...

AT 645 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT HEAVY THUNDERSTORMS TRAINING NORTHWARD OVER VAL VERDE 
COUNTY.  SHOWERS AND THUNDERSTORMS CONTINUE TO DUMP HEAVY RAINS OVER 
CENTRAL AND EASTERN PORTIONS OF VAL VERDE COUNTY. RAINFALL RATES
OF UP TO 2 INCHES PER HOUR WERE OBSERVED BY RADAR OVER THIS AREA.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JUNO

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2958 10165 2917 10113 3033 10088 3033 10140

$$
000 
WGUS74 KEWX 071246
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
744 AM CDT MON MAY 7 2007

TXC465-071500-
VAL VERDE TX-
744 AM CDT MON MAY 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR VAL
VERDE COUNTY...

AT 736 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A NORTH...SOUTH LINE OF THUNDERSTORMS PRODUCING VERY HEAVY 
RAIN OVER EASTERN VAL VERDE COUNTY. MOVEMENT WAS EAST AT 15 MPH. 
RAINFALL RATES WERE ESTIMATED AT 1 TO 3 INCHES AN HOUR. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOMA 
ALTA...LAUGHLIN AFB AND DEL RIO.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2954 10125 2928 10078 3026 10068 3028 10120

$$
000 
WGUS74 KEWX 071328
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
824 AM CDT MON MAY 7 2007

TXC465-071500-
VAL VERDE TX-
824 AM CDT MON MAY 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR VAL
VERDE COUNTY...

AT 818 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER VAL VERDE 
COUNTY...MAINLY BETWEEN DEL RIO AND LOMA ALTA.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2954 10125 2928 10078 3026 10068 3028 10120

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 7, 3:44 AM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 7, 3:44 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 AM CDT MON MAY 7 2007

.DISCUSSION...
THIS MORNING A MCS WAS ONGOING ACROSS THE EDWARDS PLATEAU AND BIG
COUNTRY. THIS FEATURE WILL TRACK EAST NORTHEAST THIS MORNING ALONG
THE THETA-E RIDGE AXIS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
THIS MORNING ACROSS THE NORTHERN PORTIONS OF VAL VERDE AND EDWARDS
COUNTIES. TODAY THE BEST CHANCE OF SHOWER AND THUNDERSTORM
DEVELOPMENT WILL BE ALONG THE OUTFLOW BOUNDARY PUT DOWN BY THE MCS
AND ALONG THE QUASI-STATIONARY FRONT WEST OF DEL RIO.

ALL MODELS ARE IN AGREEMENT THAT THE UPPER LEVEL TROF OVER THE
SOUTHERN ROCKIES WILL FINALLY BEGIN TO MOVE EASTWARD TUESDAY NIGHT
INTO WEDNESDAY. THIS WILL RESULT IN AN INCREASING CHANCE OF SHOWERS
AND THUNDERSTORMS ACROSS THE CWFA. HOWEVER THERE IS A VARIETY OF
SOLUTIONS REGARDING THE SPEED AND SOUTHERN EXTENT OF THE UPPER LOW
PRESSURE SYSTEM AS IT TREKS EASTWARD. THE GFS SOLUTION IS THE
SLOWEST AND FURTHEST SOUTH WITH THE UPPER LOW. THIS SOLUTION KEEPS
RAIN IN THE FCST THROUGH SATURDAY. NOGAPS HAS A TRACK SIMILAR TO
THE GFS THROUGH FRIDAY WHILE THE ECMWF IS FARTHER NORTH. WE WILL
GO WITH THE WETTER GFS SOLUTION FOR THIS FCST.

THE GFS MOS MIN TEMP FCST HAS BEEN SHOWING A COOL BIAS OVER THE
WEEKEND. WITH LITTLE OR NO CHANGE IN THE AIRMASS FOR THE NEXT
COUPLE OF DAYS WILL FCST NEAR PERSISTENCE FOR OVERNIGHT LOWS.

SPC ONCE AGAIN HAS OUR WESTERN COUNTIES IN THE SLIGHT RISK AREA
FOR TODAY...EXTENDING A LITTLE FARTHER TO THE EAST ON TUESDAY.
WILL INCLUDE MENTION OF SEVERE IN THE FCST. ADDITIONAL MCS
DEVELOPMENT WILL BE POSSIBLE AGAIN TONIGHT AND TUESDAY NIGHT WHILE
THE UPPER TROF AND QUASI-STATIONARY FRONT REMAIN WEST OF THE
CWFA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  71  84  69  83 /  20  10  20  20  20
AUSTIN BERGSTROM INTL AIRPORT  86  72  84  70  82 /  20  10  20  20  20
DEL RIO INTL AIRPORT           87  73  87  70  87 /  30  30  30  50  30
SAN ANTONIO INTL AIRPORT       84  73  84  70  82 /  10  10  20  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/02
Hazardous weather outlook, May 7, 5:52 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 AM CDT MON MAY 7 2007

TXZ183>185-202-217-081100-
VAL VERDE-EDWARDS-REAL-KINNEY-MAVERICK-
552 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE
EDWARDS PLATEAU..MIDDLE RIO GRANDE PLAINS AND OVER WESTERN
PORTIONS OF THE TEXAS HILL COUNTRY. THE MAIN THREATS WILL BE FROM
LARGE HAIL AND DAMAGING WINDS BUT LOCALLY HEAVY RAINS COULD
PRODUCE SOME LOCALIZED FLOODING AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE SLISK RISK OF SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY
THROUGH WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND
DAMAGING WINDS. IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY
PRODUCE LOCALIZED FLOODING BOTH TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUIRED TONIGHT.

TXZ171>173-186>190-192-203-204-218-228-081100-
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
TRAVIS-UVALDE-MEDINA-ZAVALA-DIMMIT-
552 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND WEDNESDAY
WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS.
IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY PRODUCE LOCALIZED
FLOODING BOTH TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUIRED TUESDAY AND WEDNESDAY.

TXZ191-193-194-205>209-219>225-081100-
HAYS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO-
ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
552 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY WITH THE
MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN
ADDITION..A DEVELOPING HEAVY RAIN EVENT MAY PRODUCE LOCALIZED
FLOODING WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUIRED WEDNESDAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 2:28 AM CDTSevere Thunderstorm WarningEWXVal Verde33 min
May 7, 5:51 AM CDTSevere Thunderstorm WarningEWXVal Verde27 min
May 7, 6:31 AM CDTSevere Thunderstorm WarningEWXVal Verde44 min
May 7, 7:12 AM CDTSevere Thunderstorm WarningEWXVal Verde33 min
May 7, 8:37 AM CDTFlash Flood WarningEWXEdwards, Kinney3 hr
May 7, 9:11 AM CDTSevere Thunderstorm WarningEWXKinney64 min
May 7, 10:17 AM CDTFlash Flood WarningEWXReal3 hr
May 7, 11:34 AM CDTFlash Flood WarningEWXEdwards86 min
May 7, 11:50 AM CDTFlash Flood WatchEWXBandera, Dimmit, Edwards, Frio, Gillespie, Kendall and 9 more13 hr
May 7, 12:46 PM CDTFlash Flood WarningEWXVal Verde4 hr
May 7, 5:42 PM CDTFlash Flood WarningEWXVal Verde4 hr
May 7, 6:06 PM CDTFlash Flood WarningEWXKinney, Maverick3 hr
May 7, 6:11 PM CDTFlood WatchEWXDimmit, Maverick, Uvalde, Zavala4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.